Format

Send to:

Choose Destination
See comment in PubMed Commons below
Clin Infect Dis. 2004 Apr 15;38(8):e79-80. Epub 2004 Mar 26.

Nucleoside analogues and mitochondrial toxicity.

Author information

  • 1Division of Antiviral Drug Products, Center for Drug Evaluation and Research, Food and Drug Administration, Rockville, Maryland 20857, USA. fleischerr@cder.fda.gov

Abstract

An evaluation of the US Food and Drug Administration's Adverse Event Reporting System identified that patients coinfected with human immunodeficiency virus and chronic hepatitis C virus who were treated with a regimen of ribavirin and didanosine, with or without stavudine, were at increased risk for events associated with mitochondrial toxicity, including fatal hepatic failure, peripheral neuropathy, pancreatitis, and symptomatic hyperlactatemia/lactic acidosis. In response, the US product labels for didanosine and ribavirin have been revised to caution clinicians against coadministration of these drugs.

PMID:
15095236
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Write to the Help Desk